Alert archive / California / Coastal Flood Statements in 2013
Coastal Flood Statement 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this coastal flood statement at Jan 27, 2013, 5:07 PM PST. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2013, 5:07 PM PST (01:07 UTC)
- Expired
- Jan 30, 2013, 3:00 AM PST
- In force
- 58 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this coastal flood statement went out at Jan 27, 2:30 PM PST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 27, 2:30 PM PST, 2 hours 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PST SUN JAN 27 2013 .SYNOPSIS... BELOW NORMAL TEMPERATURES AND LINGERING PRECIPITATION IS FORECAST FOR TODAY. BELOW NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE FOR MONDAY AND TUESDAY BUT CONDITIONS WILL BE DRY. WARM AND DRY CONDITIONS ARE FORECAST FOR THE REMAINDER OF THE WEEK. && .SHORT TERM (TODAY-TUE)... SCATTERED SHOWERS HAVE DEVELOPED THIS AFTERNOON IN NORTHERN SAN LUIS OBISPO COUNTY AND IN WESTERN VENTURA AND EASTERN LOS ANGELES COUNTIES ON THE BACK EDGE OF THE EXITING TROUGH. A MID LEVEL JET STREAK IS HELPING TO SPUR THE SYSTEMS ALONG AND EXTRA ENHANCEMENT HAS BEEN SEEN DUE TO OROGRAPHIC LIFT. BRIEF HEAVY RAIN AND SMALL HAIL HAS BEEN REPORTED WITH THE SHOWERS IN THE VENTURA/LOS ANGELES COUNTY AREA AND IT WOULD NOT BE SURPRISING TO HAVE ANOTHER REPORT OR TWO OF HAIL THIS AFTERNOON. THE SHOWERS SHOULD CONTINUE TO FIRE AS LONG AS THE SUN IS UP BUT MAY ALSO CONTINUE INTO THE EARLY EVENING AS THEY ARE AT LEAST PARTIALLY DRIVEN BY THE TROUGH AND JET DYNAMICS. A SLIGHT CHANCE OF EVENING SHOWERS WAS ADDED TO MOST NON-COASTAL ZONES. AS WAS CONSIDERED THIS MORNING... WINDS LOOK TO BE ELEVATED IN THE NEXT 24-48 HOURS DUE TO THE HIGH TRYING TO BUILD INTO THE AREA WHILE THE EXITING TROUGH CONTINUES TO DIG SOUTHWARD AND THEREFORE IS NOT PROGRESSING ESPECIALLY QUICKLY TO THE EAST. THE RESULTING GRADIENT BETWEEN THE RIDGE AND TROUGH SHOULD PROVIDE THESE PERIODS OF ELEVATED NORTHEASTERLY WINDS THROUGH THE USUAL WINDY AREAS OF VENTURA AND LOS ANGELES COUNTIES... THE MOUNTAINS... THE VENTURA COASTAL PLAIN... SANTA CLARITA VALLEY... AND THE SANTA MONICA MOUNTAINS. FOR THE NEXT 24 HOURS THE WINDS ARE EXPECTED TO STAY BELOW WIND ADVISORY CRITERIA BUT THE FOLLOWING PERIOD LOOKS TO BE A BIT WINDIER AND A WIND ADVISORY MAY BE NEEDED FOR SOME OR ALL OF THOSE AREAS. AS THE HIGH BUILDS IN... TEMPERATURES WILL BEGIN TO WARM AS CONDITIONS REMAIN DRY. OTHER THAN THE WINDS THE REGION SHOULD HAVE MILD WEATHER FOR THE REMAINDER OF THE WEEK. .LONG TERM (WED-SAT)... MILD WEATHER ACROSS THE REGION SHOULD CONTINUE INTO THE WEEKEND. IF THE HIGH CONTINUES TO SLOWLY BUILD INTO THE REGION THE WEAK OFFSHORE FLOW SHOULD CONTINUE THROUGH SATURDAY AND THIS WILL KEEP THE MARINE LAYER OFFSHORE AND SKIES CLEAR. THIS WILL ALSO ASSIST IN KEEPING TEMPERATURES NEAR NORMAL. && .AVIATION...27/1800Z. A MID/UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE AREA WILL SHIFT EAST AND A RIDGE OF HIGH PRESSURE UPSTREAM WILL APPROACH THE AREA. UPPER LEVEL STRONG SOUTHWEST WINDS WILL BECOME MODERATE TO STRONG NORTH AND MID LEVEL LIGHT WEST WINDS WILL BECOME MODERATE NORTH AFTER 28/12Z OVER THE AREA. RELATIVELY MOIST LOWER LEVELS BELOW 5KFT WILL BECOME DRY AFTER 28/03Z. FREEZING LEVEL WAS APPROXIMATELY 7KFT THIS MORNING AND WILL GRADUALLY DESCEND TO NEAR 5KFT BY 28/00Z AND CHANGE LITTLE THEREAFTER. A MIXED MODERATE ONSHORE AND NORTHERLY PRESSURE GRADIENT THROUGH THE PERIOD. KLAX...CHANCE CIGS 023 AND AT TIMES CIGS 035 THROUGH 27/22Z THEN CHANCE CIGS 035 THROUGH 28/00Z. KBUR...CHANCE CIGS 010 AND AT TIMES CIGS 006 1SM -DZ BR THROUGH 27/20Z. CHANCE CIGS 024 BETWEEN 27/20-27/23Z. AND CHANCE CIGS 040 BETWEEN 27/23-28/03Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KJ AVIATION...WF SYNOPSIS...SETO/KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 27, 6:00 AM PST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN JAN 27 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-281400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN JAN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HIGH SURF WILL AFFECT THE BEACHES OF SAN LUIS OBISPO COUNTY AND WESTERN SANTA BARBARA COUNTY TODAY AND TONIGHT. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. GALE FORCE WINDS WILL AFFECT THE OUTER WATERS TODAY AND TONIGHT. GUSTY WINDS WILL AFFECT THE ANTELOPE VALLEY AND THE CENTRAL COAST THIS AFTERNOON AND EVENING. GUSTY WINDS WILL ALSO AFFECT THE INTERSTATE 5 CORRIDOR THIS AFTERNOON THROUGH TONIGHT. LOCALLY GUSTY WINDS MAY SPREAD INTO THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS THIS EVENING. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY HIGH SURF WILL AFFECT THE BEACHES OF SAN LUIS OBISPO COUNTY AND WESTERN SANTA BARBARA COUNTY MONDAY MORNING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES MONDAY. GALE FORCE WINDS WILL AFFECT THE OUTER WATERS MONDAY THROUGH LATE MONDAY NIGHT. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 6:24 PM PST | Wind Advisory | LOX | Los Angeles | 18 hr |
| Jan 28, 2:33 PM PST | Frost Advisory | LOX | 18 hr |
Nearby
Coastal Flood Statements in California, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.